Alert archive / Ohio / Flash Flood Warnings in 2003
Flash Flood Warning 210, NWS Pittsburgh, PA
NWS Pittsburgh, PA issued this flash flood warning at Aug 9, 2003, 7:36 PM EDT for Belmont County, Ohio. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 9, 2003, 7:36 PM EDT (23:36 UTC)
- Expired
- Aug 9, 2003, 10:30 PM EDT
- In force
- 3 hr
- Issued by
- NWS Pittsburgh, PA
- Area
- Whole counties
County Belmont County, OH
The radar
The Pittsburgh radar (KPBZ), 87 km from the middle of the area, began a volume at 23:36 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Pittsburgh, PA (KPIT), launched 12:00Z, 11.6 hours before the alert went out and 87 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 366 J/kg
- Mixed-layer CIN
- -29 J/kg
- Mixed-layer LCL
- 671 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- -3 m²/s²
- 0-3 km storm-relative helicity
- 34 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS51 KPBZ 092339 FFWPBZ OHC013-100230- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE PITTSBURGH PA 736 PM EDT SAT AUG 9 2003 THE NATIONAL WEATHER SERVICE IN PITTSBURGH HAS ISSUED A * FLASH FLOOD WARNING FOR... BELMONT COUNTY IN OHIO * UNTIL 1030 PM EDT * AT 736 PM EDT...NATIONAL WEATHER SERVICE RADAR INDICATED VERY HEAVY AND SUSTAINED RAINFALL NORTH OF ST. CLAIRSVILLE...ESPECIALLY ALONG SHORT CREEK. REPORTS INDICATE LOCAL STREAMS OVER THEIR BANKS. THE HEAVY RAIN IS EXPECTED TO CONTINUE ACROSS THE AREA THROUGH AT LEAST 8:15 PM. * OTHER LOCATIONS IN THE WARNING INCLUDE...NEFFS... <<CALL TO ACTION>>DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY. MOVE TO HIGHER GROUND. PLEASE REPORT HIGH WATER TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...1-877-633-6772.
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pittsburgh, PA wrote its last area forecast discussion before this flash flood warning went out at Aug 9, 4:26 PM EDT, 3 hours 10 minutes earlier.
Area forecast discussion, Aug 9, 4:26 PM EDT, 3 hours 10 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PITTSBURGH PA 426 PM EDT SAT AUG 9 2003 UPDATED TO EXPAND FLOOD WATCH TO FURTHER NORTH. ACTIVITY IS FIRING UP TO THE NORTH OF KPIT AND THAT AREA RECEIVED HEAVY RAIN AND FLOODING YESTERDAY. PIT 66 78 66 79 / 50 40 30 40 HLG 64 78 62 79 / 50 40 30 40 MGW 65 80 64 80 / 50 40 30 40 ZZV 66 79 65 78 / 30 30 30 40 PHD 66 79 66 78 / 30 30 30 40 FKL 63 76 61 78 / 50 40 30 40 DUJ 62 76 63 78 / 50 40 30 40 LBE 64 78 64 79 / 50 40 30 40 BTP 64 76 64 78 / 50 40 30 40 IDI 62 76 63 78 / 50 40 30 40 ODM 61 75 61 77 / 60 40 30 30 .PBZ... MD...FLOOD WATCH FOR THIS AFTERNOON AND EVENING FOR ZONE MDZ001. OH...NONE. PA...FLOOD WATCH FOR THIS AFTERNOON AND EVENING FOR ZONES PAZ007>009...PAZ013>016...PAZ020>023...PAZ029>032. WV...FLOOD WATCH FOR THIS AFTERNOON AND EVENING FOR ZONES WVZ001>004...WVZ012...WVZ021>023...WVZ041. TYBURSKI
Hazardous weather outlook, Aug 9, 4:52 AM EDT, 14 hours 44 minutes before
MDZ001-OHZ039>041-048>050-057>059-068-069-PAZ007>009-013>016-020>023- 029>032-WVZ001>004-012-021>023-041-090900- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PITTSBURGH PA 452 AM EDT SAT AUG 9 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN PENNSYLVANIA EAST CENTRAL OHIO...NORTHERN WEST VIRGINIA AND GARRETT COUNTY MARYLAND. .DAY ONE...TODAY SHOWERS AND THUNDERSTORMS WILL ONCE AGAIN DEVELOP ACROSS THE AREA TODAY. THESE STORMS COULD PRODUCE VERY HEAVY RAIN AND WILL BE SLOW MOVING. THIS WILL CONTINUE TO PROVIDE THE THREAT FOR FLASH FLOODING ON AREA STREAMS. .DAYS TWO THROUGH SEVEN... MORE SHOWER AND THUNDERSTORM ACTIVITY IS EXPECTED INTO THE BEGINNING OF NEXT WEEK. .SPOTTER CALL TO ACTION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED.
In the hours before
Special weather statement, Aug 9, 5:59 PM EDT, 1 hour 37 minutes before
PAZ007-013-092300- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PITTSBURGH PA 559 PM EDT SAT AUG 9 2003 ...THUNDERSTORMS DUMPING HEAVY RAIN OVER THE AREA... AT 5:58 PM...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THUNDERSTORMS DEVELOPING OVER MERCER AND LAWRENCE COUNTIES. THESE STORMS ARE MOVING VERY SLOWLY TO THE WEST AT 5 MPH AND MAY PRODUCE RAINFALL AMOUNTS IN EXCESS OF ONE INCH BETWEEN 6:00 PM AND 7:00 PM. ADDITIONAL THUNDERSTORM DEVELOPMENT IS POSSIBLE THIS EVENING. LOCATIONS THAT WILL BE AFFECTED BY THESE STORMS INCLUDE GROVE CITY...MERCER...ENERGY...AND MC CONNELLS MILLS STATE PARK. DRIVING MAY BE DIFFICULT ALONG INTERSTATE 80 IN MERCER COUNTY AND ROUTE 65 IN LAWRENCE COUNTY DUE TO PONDING OF WATER AND REDUCED VISIBILITY. IF YOU EXPERIENCE HIGH WATER...PLEASE CALL THE NATIONAL WEATHER SERVICE TOLL-FREE AT 1-877-633-6772. TYBURSKI
Special weather statement, Aug 9, 6:06 PM EDT, 1 hour 30 minutes before
OHZ041-092300- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PITTSBURGH PA 606 PM EDT SAT AUG 9 2003 ...THUNDERSTORMS DUMPING HEAVY RAIN OVER THE AREA... AT 6:05 PM...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THUNDERSTORMS DEVELOPING OVER COLUMBIANA COUNTY. THESE STORMS ARE NEARLY STATIONARY AND MAY PRODUCE RAINFALL AMOUNTS IN EXCESS OF ONE INCH BETWEEN 6:10 PM AND 7:05 PM. ADDITIONAL THUNDERSTORM DEVELOPMENT IS POSSIBLE THIS EVENING. LOCATIONS THAT WILL BE AFFECTED BY THESE STORMS INCLUDE SALEM...LISBON...LEETONIA...AND GUILFORD LAKE STATE PARK. DRIVING MAY BE DIFFICULT ALONG ROUTE 30 DUE TO PONDING OF WATER AND REDUCED VISIBILITY. IF YOU EXPERIENCE HIGH WATER...PLEASE CALL THE NATIONAL WEATHER SERVICE TOLL-FREE AT 1-877-633-6772. TYBURSKI
Special weather statement, Aug 9, 6:13 PM EDT, 1 hour 23 minutes before
OHZ068-092315- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PITTSBURGH PA 613 PM EDT SAT AUG 9 2003 ...THUNDERSTORMS DUMPING HEAVY RAIN OVER THE AREA... AT 6:10 PM...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF THUNDERSTORMS OVER NOBLE COUNTY. THESE STORMS ARE MOVING VERY SLOWLY TO THE WEST AND MAY PRODUCE RAINFALL AMOUNTS IN EXCESS OF ONE INCH BETWEEN 6:10 PM AND 7:00 PM. ADDITIONAL THUNDERSTORM DEVELOPMENT IS POSSIBLE THIS EVENING. LOCATIONS THAT WILL BE AFFECTED BY THESE STORMS INCLUDE SARAHSVILLE...CALDWELL...AND BELLE VALLEY. DRIVING MAY BE DIFFICULT ALONG INTERSTATE 77 IN NOBLE COUNTY DUE TO PONDING OF WATER AND REDUCED VISIBILITY. IF YOU EXPERIENCE HIGH WATER...PLEASE CALL THE NATIONAL WEATHER SERVICE TOLL-FREE AT 1-877-633-6772. TYBURSKI
Special weather statement, Aug 9, 6:24 PM EDT, 1 hour 12 minutes before
OHZ040-049-050-092315- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PITTSBURGH PA 624 PM EDT SAT AUG 9 2003 ...THUNDERSTORMS DUMPING HEAVY RAIN OVER THE AREA... AT 6:23 PM...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THUNDERSTORMS DEVELOPING OVER JEFFERSON...CARROLL...AND HARRISON COUNTIES IN OHIO. THESE STORMS ARE MOVING VERY SLOWLY TO THE WEST AT 5 MPH AND MAY PRODUCE RAINFALL AMOUNTS IN EXCESS OF ONE INCH BETWEEN 6:30 PM AND 7:20 PM. ADDITIONAL THUNDERSTORM DEVELOPMENT IS POSSIBLE THIS EVENING. LOCATIONS THAT WILL BE AFFECTED BY THESE STORMS INCLUDE SMITHFIELD...HOPEDALE...AND HARLEM SPRINGS. DRIVING MAY BE DIFFICULT ALONG ROUTE 22 DUE TO PONDING OF WATER AND REDUCED VISIBILITY. THERE WILL ALSO BE DANGEROUS LIGHTNING SO IF YOU ARE OUTSIDE...PLEASE GO INSIDE AS SOON AS POSSIBLE. IF YOU EXPERIENCE HIGH WATER...PLEASE CALL THE NATIONAL WEATHER SERVICE TOLL-FREE AT 1-877-633-6772. TYBURSKI
Local storm report, Aug 9, 7:03 PM EDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH, PA
703 PM EDT SAT AUG 9 2003
TIME(EDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0650 PM CHERRY HILL PA FLASH FLOODS
08/09/03 INDIANA NUMEROUS ROADS FLOODED AND
CLOSED. REPORTED BY
EMERGENCY MANAGEMENT
0650 PM 4 NW HANOVERTON OH FLASH FLOODS
08/09/03 COLUMBIANA ROADS FLOODED IN WEST PART
OF TOWNSHIP. ROCHESTER AND
COUNTY HOME ROAD FLOODED.
REPORTED BY EMERGENCY
MANAGEMENT
0615 PM FRANKLIN PA FLASH FLOODS
08/09/03 VENANGO NUMEROUS SECONDARY ROADS
FLOODED COUNTY
WIDE...ESPECIALLY RTE 8 AND
2 MILE RUN NORTH OF
FRANKLIN. REPORTED BY
EMERGENCY MANAGEMENT
0543 PM NEW CASTLE PA FLASH FLOODS
08/09/03 LAWRENCE BIG RUN IN SLIPPERY ROCK
TWP. OUT OF BANKS. FLOODING
ON RT 388 AND RT 65 NEAR
NEW CASTLE. REPORTED BY
EMERGENCY MANAGEMENTSpecial weather statement, Aug 9, 7:06 PM EDT, 30 minutes before
OHZ059-100000- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PITTSBURGH PA 706 PM EDT SAT AUG 9 2003 ...THUNDERSTORMS DUMPING HEAVY RAIN OVER THE AREA... AT 7:05 PM...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THUNDERSTORMS WITH VERY HEAVY RAINFALL OVER NORTH CENTRAL BELMONT COUNTY. THESE STORMS ARE MOVING SLOWLY TO THE SOUTHWEST AT 5 MPH AND MAY PRODUCE RAINFALL AMOUNTS IN EXCESS OF ONE INCH BETWEEN 7:10 PM AND 8:00 PM. LOCATIONS THAT WILL BE AFFECTED BY THESE STORMS INCLUDE ST. CLAIRSVILLE...BETHESDA...AND BARKCAMP STATE PARK NEAR BELMONT LAKE. DRIVING MAY BE DIFFICULT ALONG INTERSTATE 70 AND ROUTE 40 DUE TO PONDING OF WATER AND REDUCED VISIBILITY. IF YOU EXPERIENCE HIGH WATER...PLEASE CALL THE NATIONAL WEATHER SERVICE TOLL-FREE AT 1-877-633-6772. TYBURSKI
The office that day
Everything else NWS Pittsburgh, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 9, 5:27 PM EDT | Flash Flood Warning | PBZ | Coshocton | 3 hr |
| Aug 9, 6:20 PM EDT | Flash Flood Warning | PBZ | Noble | 3 hr |
| Aug 9, 6:25 PM EDT | Flash Flood Warning | PBZ | Columbiana | 3 hr |
| Aug 9, 7:23 PM EDT | Flash Flood Warning | PBZ | Harrison | 3 hr |
| Aug 9, 7:29 PM EDT | Flash Flood Warning | PBZ | Jefferson | 3 hr |
Nearby
Flash Flood Warnings in Ohio, 2003Every flash flood warning in 2003
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.